Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Viramune vs Viracept
Nov 29, 1999

I have been on Viracept and Combivir since I was diagnosed in March of 97. My viral load went from 650,000.00 to undetectable and my T-cells went from 23 to 523. I was recently diagnosed with insulin resistance and because of that polysistic ovaries. Apparently my hormones are all screwed up. I am now taking Glucophage. Since June of this year I have seen the effects of lipodystrophy in my stomach, although I do not see signs of wasting in my arms, legs or face. I was so distressed that in August I stopped taking my meds for 2 weeks. My doctor works with a Physicians Assisant and when I asked her about switching to a protease sparing drug like viramune she said it would not be a good idea since, I have been POZ for 10 years, and the strong drugs I am currently using would make me resistance to the sparing regimen. I've read in this forum that if your are doing well on the PI there is also a good chance that you would do well on the viramune. Is that true? Would it be an option for me to switch so that maybe I can loose some of the fat in my stomach or should I try one of the growth hormones currently available?

Any suggestion would be greatly appreciated

Response from Dr. Dieterich

The polycystic ovaries and the hormonal issues are not likely to be caused by HIV meds. However switching to a NNRTI like delavirdine, nevirapine, or efavirenz should not be a problem if your virus is undectable. However you should discuss this with your MD in person. Good Luck! Douglas T. Dieterich, M.D.


Previous
Pyrovate and HIV meds interaction
Next
neuropathy & alcoholism

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement